Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 24, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 6, 2015, 4:40 PM PDT for Alpine County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2015, 4:40 PM PDT (23:40 UTC)
- Expired
- Jul 6, 2015, 7:31 PM PDT
- In force
- 3 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Alpine County, CA
The radar
The Reno radar (KRGX), 123 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:23 PM PDT | FLASH FLOOD | 6 Sse Markleeville, CA | CALTRANS REPORTED FLASH FLOODING AND DEBRIS FLOW NEAR WOLF CREEK ROAD AND CA ROUTE 4. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 103 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
170
WGUS55 KREV 062340
FFWREV
CAC003-070230-
/O.NEW.KREV.FF.W.0024.150706T2340Z-150707T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
440 PM PDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALPINE COUNTY IN NORTHERN CALIFORNIA...
THIS INCLUDES THE WASHINGTON FIRE BURN SCAR...
* UNTIL 730 PM PDT
* AT 436 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN IS APPROACHING THE WASHINGTON FIRE BURN SCAR. VERY
DANGEROUS DEBRIS FLOWS WITHIN THE BURN AREA ARE LIKELY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
INDIAN CREEK CAMPGROUND...JUNCTION CA 89 AND CA 4...MONITOR PASS...
MARKLEEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING AND DEBRIS FLOWS NEAR RECENTLY BURNED AREAS ARE
EXTREMELY DANGEROUS AND CAN DESTROY STRUCTURES AND WASH OUT BRIDGES
AND ROADS. DEBRIS FLOWS OFTEN CONTAIN MASSIVE BOULDERS...BURNED
TREES...AND LARGE AMOUNTS OF SEDIMENT AND ASH MOVING AT HIGH RATES OF
SPEED. PEOPLE LIVING BELOW BURNED AREAS SHOULD TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3871 11960 3857 11966 3858 11978 3875 11979
$$
BRONG3 follow-up statements
724 WGUS75 KREV 070015 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 515 PM PDT MON JUL 6 2015 CAC003-070230- /O.CON.KREV.FF.W.0024.000000T0000Z-150707T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALPINE CA- 515 PM PDT MON JUL 6 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR THE WASHINGTON FIRE BURN SCAR ALPINE COUNTY... AT 512 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WASHINGTON FIRE BURN SCAR. VERY DANGEROUS DEBRIS FLOWS ARE OCCURRING OR WILL BEGIN SHORTLY. DEBRIS FLOWS OFTEN CONTAIN MASSIVE BOULDERS...BURNED TREES...AND LARGE AMOUNTS OF SEDIMENT AND ASH MOVING AT HIGH RATES OF SPEED. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... INDIAN CREEK CAMPGROUND...JUNCTION CA 89 AND CA 4...MONITOR PASS... MARKLEEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING AND DEBRIS FLOWS NEAR RECENTLY BURNED AREAS ARE EXTREMELY DANGEROUS AND CAN DESTROY STRUCTURES AND WASH OUT BRIDGES AND ROADS. PEOPLE LIVING BELOW BURNED AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 3871 11960 3857 11966 3858 11978 3875 11979 $$ BRONG
163
WGUS55 KREV 070142
FFWREV
CAC003-070530-
/O.EXT.KREV.FF.W.0024.000000T0000Z-150707T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
642 PM PDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN RENO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
ALPINE COUNTY IN NORTHERN CALIFORNIA...
* UNTIL 1030 PM PDT
* AT 638 PM PDT...LOCAL LAW ENFORCEMENT REPORTED A DEBRIS FLOW FROM
THE WASHINGTON FIRE BURN SCAR AT HIGHWAY 4 AND WOLF CREEK ROAD.
RAINFALL HAS DECREASED IN THE AREA BUT LIGHT RAIN MAY CONTINUE FOR
THE NEXT HOUR.
DEBRIS FLOWS CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER
LOOSE MATERIALS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
INDIAN CREEK CAMPGROUND...HIGHWAY 4 AND WOLF CREEK ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DANGEROUS DEBRIS FLOWS REMAIN POSSIBLE IN AND NEAR THE WASHINGTON
FIRE BURN SCAR. TRAVEL IS NOT RECOMMENDED IN THE AREA...AS DEBRIS
FLOWS BECOME MORE DIFFICULT TO SEE AT NIGHT.
&&
LAT...LON 3871 11960 3857 11966 3858 11978 3875 11979
$$
BRONG295 WGUS75 KREV 070231 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 731 PM PDT MON JUL 6 2015 CAC003-070239- /O.CAN.KREV.FF.W.0024.000000T0000Z-150707T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALPINE CA- 731 PM PDT MON JUL 6 2015 ...THE FLASH FLOOD WARNING FOR ALPINE COUNTY IS CANCELLED... RAINFALL HAS ENDED OVER THE WASHINGTON FIRE BURN SCAR...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES AS DEBRIS...MUD AND ROCKS MAY BE COVERING SOME ROADS IN THE AREA. MOTORISTS TRAVELING IN HIGHWAY 4 TONIGHT SHOULD USE CAUTION. LAT...LON 3871 11960 3857 11966 3858 11978 3875 11979 $$ BRONG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:11 PM PDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 6, 2:11 PM PDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 211 PM PDT MON JUL 6 2015 .SYNOPSIS... LOW PRESSURE NEAR THE CALIFORNIA COAST WILL SLOWLY MOVE ONSHORE AND BRING THE THREAT FOR THUNDERSTORMS THROUGH THE WEEK, ESPECIALLY DURING THE AFTERNOON AND EVENING. THE HIGHEST PROBABILITY OF STRONG THUNDERSTORMS WILL OCCUR TODAY AND TOMORROW, BUT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ANY DAY THIS WEEK. && .SHORT TERM... ATMOSPHERIC CONDITIONS REMAIN IN PLACE TODAY FOR STRONG THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE EASTERN SIERRA AND WESTERN NV FROM RENO-SPARKS SOUTH TO LYON-MINERAL COUNTIES WHERE THE COVERAGE OF THUNDERSTORMS IS EXPECTED TO BE GREATEST. LOCATIONS IN NORTHEAST CA AND WESTERN NV THAT ARE NORTH AND EAST OF THIS AREA COULD ALSO SEE ISOLATED STORMS PRODUCING BRIEF HEAVY RAIN, AND MAY ACTUALLY HAVE A BETTER CHANCE FOR STRONG THUNDERSTORMS TO CREATE HAIL UP TO ONE INCH IN DIAMETER AND STRONG OUTFLOW WINDS 50-60 MPH. THE MORNING ATMOSPHERIC SOUNDING AT THE RENO FORECAST OFFICE SHOWED STEEP MID-LEVEL LAPSE RATES BUT WITH A CAP AROUND 600 MB. THIS CAP IS EXPECTED TO ERODE BY MID-AFTERNOON AS TEMPERATURES HEAT UP ALLOWING CONVECTION TO BECOME DEEPER AND STRONGER. THOUGH NOT STRONG, THERE IS ALSO MODERATE 0-6K SHEAR THIS AFTERNOON WHICH INCREASES THE POTENTIAL FOR LONGER-LASTING STRONG UPDRAFTS WITHIN ANY STORMS. THE ACTIVE THUNDERSTORM PATTERN WILL CONTINUE ALL WEEK AS A LOW PRESSURE SYSTEM SLOWLY MOVES EAST OVER CA/NV. CURRENT SATELLITE ESTIMATES SHOW ABUNDANT MOISTURE OFFSHORE WHICH WILL PROVIDE A MOIST SOUTHWEST FLOW ALOFT TUESDAY-WEDNESDAY. BY TUESDAY, THE LOW WILL HAVE MOVED FAR ENOUGH ONSHORE TO INCREASE THE POTENTIAL FOR UPPER IMPULSES TO INFLUENCE THUNDERSTORM ACTIVITY. CURRENT MODELS SHOW POTENTIAL FOR AN IMPULSE TO ARRIVE EARLY TUESDAY MORNING WITH A STRONGER UPPER WAVE FOR AFTERNOON. TIMING THESE IMPULSES IS DIFFICULT BUT ANOTHER FLASH FLOOD WATCH MAY BE WARRANTED FOR TUESDAY AFTERNOON. THE ONLY LIMITING FACTOR COULD BE IF THE MORNING IMPULSE CREATES ENOUGH CLOUD COVER TO LIMIT INSTABILITY DURING THE AFTERNOON. FOR WEDNESDAY, A BROAD AREA OF SLOW RISING MOTION IN THE NORTHEAST QUADRANT OF THE UPPER-LOW SHOULD LEAD TO AN INCREASE IN CLOUD COVER AND RAIN SHOWERS BUT COULD LEAD TO A DECREASE IN THE NUMBER OF STRONG THUNDERSTORMS PRODUCING HEAVY RAIN. HOWEVER, MODEL GUIDANCE CONTINUES TO SHOW THE POTENTIAL FOR STRONG INSTABILITY, AND ANY CLOUD BREAKS WOULD AGAIN PROVIDE A THREAT FOR STRONG THUNDERSTORMS AND LOCALLY HEAVY RAIN WEDNESDAY AFTERNOON AND EVENING. JCM .LONG TERM...THURSDAY THROUGH MONDAY... AN UPPER LOW OFF THE CENTRAL CALIFORNIA COAST WILL MOVE INLAND ACROSS NEVADA BY THURSDAY AFTERNOON. THIS WILL PROVIDE MUCH COOLER TEMPERATURES WITH A BETTER POTENTIAL TO SEE WIDESPREAD PRECIPITATION ACROSS THE REGION. OVERALL LOOKING FOR AMPLE MOISTURE/CLOUD COVER TO SPREAD INLAND WITH THE LOW WHICH MAY INHIBIT INSTABILITY AND LEAD TO MORE WIDESPREAD SHOWER ACTIVITY WITH ISOLATED STORM COVERAGE. THE INCREASED CLOUDS COULD ALSO KEEP HIGH TEMPERATURES IN THE UPPER 70S TO LOWER 80S ACROSS WESTERN NEVADA WITH UPPER 60S TO LOWER 70S ACROSS SIERRA VALLEYS. MAIN CHANGES TO THE FORECAST FOR THURSDAY WERE TO INCREASE PRECIP CHANCES, INCREASE CLOUD COVER, AND ALSO TO LOWER HIGH TEMPERATURES. AN UPPER LOW WILL THEN DEVELOP JUST OFF THE WEST COAST BY FRIDAY WITH ADDITIONAL CHANCES FOR SHOWERS AND STORMS ACROSS THE SIERRA AND INTO FAR NORTHWESTERN NEVADA. THE LOW WILL MAINTAIN CHANCES FOR SHOWERS AND STORMS ON SATURDAY BUT CHANCES WILL SLIP MAINLY ACROSS THE NORTHERN FORECAST AREA ROUGHLY NORTH OF INTERSTATE 80. BY SUNDAY, MODEL GUIDANCE INTRODUCES A DRY SOUTHWEST FLOW WHICH WILL TRANSITION US INTO A DRIER PATTERN INTO EARLY NEXT WEEK. HIGH TEMPERATURES LOOK TO RETURN TO NEAR SEASONABLE LEVELS WITH UPPER 80S ACROSS WESTERN NEVADA AND MID TO UPPER 70S ACROSS THE SIERRA. FUENTES && .AVIATION... THUNDERSTORMS OVER THE SIERRA AND NORTHEAST CA WILL BECOME STRONGER AND SPREAD EASTWARD THIS AFTERNOON AND EVENING. ERRATIC OUTFLOW WINDS UP TO 50 KTS AND LOW VSBY DUE TO HEAVY RAIN ARE THE MAIN AVIATION THREATS FROM THESE STORMS. MOUNTAIN OBSCURATION IS ALSO LIKELY ESPECIALLY NEAR THE CREST OF THE SIERRA. STORMS SHOULD BECOME LESS INTENSE AFTER 0900 PDT BUT SHOWERS MAY PERSIST OVERNIGHT. EXPECT SIMILAR CONDITIONS TOMORROW (TUESDAY), EXCEPT THUNDERSTORMS MAY START EARLIER THAN TODAY, ESPECIALLY OVER THE SIERRA WHERE STORMS MAY INITIATE BY MID-MORNING. JCM && .REV WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING NVZ001>003. CA...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING CAZ072-073. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 6, 3:42 PM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 342 PM PDT MON JUL 6 2015 CAZ072-073-062315- GREATER LAKE TAHOE AREA CA-MONO CA- 342 PM PDT MON JUL 6 2015 ...SPECIAL WEATHER STATEMENT... AT 341 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DEVILS GATE SUMMIT...OR 11 MILES SOUTHEAST OF COLEVILLE...MOVING NORTHWEST AT 10 MPH. NICKEL SIZE HAIL, TORRENTIAL RAIN, AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WALKER AND BOOTLEG CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3858 11941 3841 11933 3835 11942 3850 11964 TIME...MOT...LOC 2241Z 151DEG 10KT 3842 11943 TF
Special weather statement, Jul 6, 3:43 PM PDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 343 PM PDT MON JUL 6 2015 NVZ003-004-062345- GREATER RENO-CARSON CITY-MINDEN AREA NV- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV- 343 PM PDT MON JUL 6 2015 ...THUNDERSTORM NEARING SUTCLIFFE AND PYRAMID LAKE... AT 342 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SUTCLIFFE...OR 11 MILES SOUTHWEST OF PYRAMID LAKE...MOVING NORTHEAST AT 20 MPH. HEAVY RAIN...DANGEROUS LIGHTNING AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PYRAMID LAKE...SUTCLIFFE AND THE NEEDLE ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS AND THOSE ON THE BEACH. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY CAPSIZE SMALL BOATS. && LAT...LON 3983 11964 3986 11974 4024 11969 4015 11938 TIME...MOT...LOC 2242Z 204DEG 16KT 3991 11966 BRONG
Local storm report, Jul 6, 3:51 PM PDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
351 PM PDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FLASH FLOOD 5 E VIRGINIA CITY 39.31N 119.55W
07/06/2015 STOREY NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED FLASH FLOODING WITH 4-5
ICNHES DEEP OF WATER.
0347 PM HAIL 3 WSW GARDNERVILLE RANC 38.87N 119.80W
07/06/2015 E0.25 INCH DOUGLAS NV TRAINED SPOTTER
ALONG WITH STRONG WINDS AND HEAVY RAIN
0348 PM HAIL 2 E DEVILS GATE SUMMIT 38.35N 119.33W
07/06/2015 M0.25 INCH MONO CA TRAINED SPOTTER
SOME HEAVY RAIN, GUSTY WINDS
0350 PM DEBRIS FLOW 3 NW BRIDGEPORT 38.29N 119.26W
07/06/2015 MONO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED DEBRIS FLOW AND MUD
COVERING THE ROADWAY ALONG U.S. HIGHWAY 395 AND BUCKEYE
ROAD.
&&
MCGUIRELocal storm report, Jul 6, 4:05 PM PDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
405 PM PDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM FLASH FLOOD 5 E VIRGINIA CITY 39.31N 119.55W
07/06/2015 STOREY NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED DANGEROUS FLASH FLOODING
IS OCCURRING IN THE SIX MILE CANYON AREA. WATER IS
FLOWING INTO HOMES AND PROPERTY DAMGAE IS OCCURRING.
SPOTTER REPORTED 1.15 INCHES OF RAINFALL IN LESS THAN 30
MINUTES.
0405 PM HAIL 5 WSW GARDNERVILLE 38.91N 119.83W
07/06/2015 M0.50 INCH DOUGLAS NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED MARBLE SIZED HAIL AND
0.25 INCHES OF RAINFALL IN 3 MINUTES.
&&
MCGUIRESpecial weather statement, Jul 6, 4:11 PM PDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 411 PM PDT MON JUL 6 2015 NVZ003-070000- GREATER RENO-CARSON CITY-MINDEN AREA NV- 411 PM PDT MON JUL 6 2015 ...SPECIAL WEATHER STATEMENT... AT 407 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING DEVELOPING THUNDERSTORMS OVER THE RENO-SPARKS AREA EASTWARD ALONG INTERSTATE 80 TO WADSWORTH. HEAVY RAINFALL...SMALL HAIL AND WINDS IN EXCESS OF 30 MPH WILL OCCUR WITH THESE STORMS. WATER MAY QUICKLY POND ON ROADS AND CAUSE MINOR FLOODING IN AREAS THAT RECEIVED RAINFALL YESTERDAY. LOCATIONS IMPACTED INCLUDE... RENO...SPARKS...SPANISH SPRINGS...LOCKWOOD...SUN VALLEY...PATRICK...MUSTANG AND THE USA PARKWAY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY INTENSIFY RAPIDLY DURING THE NEXT HOUR. MONITOR LOCAL RADIO AND TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THIS STORM WILL AFFECT TRAVELERS ON INTERSTATES 80...580 AND HIGHWAY 395. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER DURING THE EVENING COMMUTE. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 3965 11992 3975 11936 3954 11935 3947 11987 TIME...MOT...LOC 2307Z 354DEG 1KT 3952 11978 BRONG
Local storm report, Jul 6, 4:31 PM PDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
431 PM PDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HEAVY RAIN 2 E DEVILS GATE SUMMIT 38.35N 119.33W
07/06/2015 M0.58 INCH MONO CA TRAINED SPOTTER
BETWEEN 3 AND 4 PM
0407 PM HEAVY RAIN 4 S GARDNERVILLE 38.88N 119.74W
07/06/2015 E0.61 INCH DOUGLAS NV TRAINED SPOTTER
IN THE LAST 30 MINUTES
0431 PM FLASH FLOOD 1 S TOPAZ LAKE 38.68N 119.55W
07/06/2015 MONO CA LAW ENFORCEMENT
MONO COUNTY SHERIFFS OFFICE REPORTING ROCKS IN THE
ROADWAY ALONG U.S. HIGHWAY 395 NEAR TOPAZ LAKE ALONG WITH
HEAVY RAINFALL STILL OCCURRING IN THE AREA.
&&
MCGUIREThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:20 AM PDT | Flash Flood Watch | REV | Alpine, El Dorado, Mono, Nevada, Placer | 18 hr |
| Jul 6, 2:31 PM PDT | Severe Thunderstorm Warning | REV | Alpine, Mono | 44 min |
| Jul 6, 2:55 PM PDT | Flash Flood Warning | REV | Mono | 3 hr |
| Jul 6, 3:11 PM PDT | Flash Flood Warning | REV | Lassen | 3 hr |
| Jul 6, 3:42 PM PDT | Special Weather Statement | REV | Alpine | 33 min |
| Jul 6, 3:52 PM PDT | Flash Flood Warning | REV | Mono | 2 hr |
| Jul 6, 4:55 PM PDT | Flash Flood Warning | REV | Mono | 3 hr |
| Jul 6, 4:56 PM PDT | Flash Flood Warning | REV | Alpine, El Dorado | 3 hr |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.